MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4-230-S
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no damage to the sheath or handle.Upon first inspection, it can be seen that the cups were bent to one side.During a functional test, the cups would open and close, however, the cups would not fully straighten when closed and were almost at a 90 degree angle when opened.During an exam under visual magnification, it can be seen that one side of the link wires is completely broken.A function test in the endoscope was not possible, due to the condition of the device.No other anomalies were detected with the device.The device was returned to the supplier for further evaluation, and the following was provided, "device was returned in the coiled position, with the cups skewed to one side.One of the link wires could be seen protruding from the inner jaw assembly and broken at the loop, no longer attached to cup.No damage to coil cable or handle components was observed.The device could not be evaluated for functionality due to the damaged inner jaw assembly.Further evaluation was performed by disassembling the device.The pivot pin was removed using a dremel rotary tool fitted with a 409 cutoff wheel, in order to view the link wire solder joint.Solder joint was not visibly damaged or abnormal.Link wires appeared to be soldered properly, with no twisting observed at the solder joint.No damage was observed to the other link wire.Captura forceps are 100% fqc inspected for functionality and visible defects.It is unknown how damage to the link wires/ija of the device occurred following fqc inspections." the device history records were reviewed.The devices were manufactured april 2023.There are relevant defects noted in the manufacturing/fqc checklists for damaged ija = 5.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our laboratory evaluation of the device confirmed the complaint.The supplier provided the following, "the complaint was confirmed.Root cause could not be determined.A review of the device history record was conducted and relevant defects recorded.A visual evaluation of the device confirmed the complaint of broken link wire.No functional testing was performed due to the condition of the device.Further evaluation of the device did not reveal the cause of the broken link wire.All devices undergo a functionality check prior to packaging and shipment." the instructions for use (ifu) states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy on a 72 year old male patient, the physician used a captura biopsy forceps without spike.It was reported by the physician that during the procedure, when the clamp is opened, the bowls [jaws] are bent.There was no reportable information at this time.On (b)(6) 2024, we received the device for evaluation.Qe initial evaluation was that the bowls were bent to one side.The cups would open and close, however, the bowls would not fully straighten when closed and were almost at a 90 degree angle when opened.One side of the link wires is completely broken.The cups were not misaligned, they meshed together as expected.This changes the initial reporting decision from not reportable to reportable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18968088
Report Number1037905-2024-00176
Device Sequence Number6154837
Product Code PTS
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)260419(10)W4720277
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Catalogue NumberDBF-2.4-230-S
Device Lot NumberW4720277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - PENTAX 3.8MM CHANNEL
Patient Age72 YR
Patient SexMale
Patient Weight72 KG